Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A complex Frobenius theorem, multiplier ideal sheaves and Hermitian-Einstein metrics on stable bundles

Author: Ben Weinkove
Journal: Trans. Amer. Math. Soc. 359 (2007), 1577-1592
MSC (2000): Primary 53C07
Published electronically: October 16, 2006
MathSciNet review: 2272141
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A complex Frobenius theorem is proved for subsheaves of a holomorphic vector bundle satisfying a finite generation condition and a differential inclusion relation. A notion of `multiplier ideal sheaf' for a sequence of Hermitian metrics is defined. The complex Frobenius theorem is applied to the multiplier ideal sheaf of a sequence of metrics along Donaldson's heat flow to give a construction of the destabilizing subsheaf appearing in the Donaldson-Uhlenbeck-Yau theorem, in the case of algebraic surfaces.

References [Enhancements On Off] (What's this?)

  • [Bo] Bombieri, E. Algebraic values of meromorphic maps, Invent. Math., 10 (1970), 267-287 and Addendum, Invent. Math., 11 (1970), 163-166.MR 0306201 (46:5328)
  • [DT] de Bartolomeis, P. and Tian, G. Stability of complex vector bundles, J. Diff. Geom. (2), 43 (1996), 231-275. MR 1424426 (98f:32031)
  • [DC] de Cataldo, M.A.A. Singular hermitian metrics on vector bundles, J. reine angew. Math., 502 (1998), 93-122. MR 1647555 (2000c:32067)
  • [De] Demailly, J.-P. Effective bounds for very ample line bundles, Invent. Math., 124 (1996), 243-261. MR 1369417 (97a:32035)
  • [DeKo] Demailly, J.-P. and Kollár, J. Semi-continuity of complex singularity exponents and Kähler-Einstein metrics on Fano orbifolds, Ann. Sci. École Norm. Sup. (4), 34 (2001), 525-556. MR 1852009 (2002e:32032)
  • [D1] Donaldson, S.K. A new proof of a theorem of Narasimhan and Seshadri, J. Diff. Geom., 18 (1983), 269-277. MR 0710055 (85a:32036)
  • [D2] Donaldson, S.K. Anti self-dual Yang-Mills connections over complex algebraic surfaces and stable vector bundles, Proc. London Math. Soc. (3), 50 (1985), 1-26. MR 0765366 (86h:58038)
  • [DoKr] Donaldson, S.K. and Kronheimer, P.B. The geometry of four manifolds, Clarendon Press, Oxford (1990). MR 1079726 (92a:57036)
  • [HT] Hong, M.-C. and Tian, G. Asymptotical behaviour of the Yang-Mills flow and singular Yang-Mills connections, Math. Ann., 330 (2004), 441-472. MR 2099188
  • [Ho] Hörmander, L. An introduction to complex analysis in several variables, North-Holland, Amsterdam, 3rd edition (1990). MR 1045639 (91a:32001)
  • [Ko] Kohn, J.J. Subellipticity of the $ \overline{\partial}$-Neumann problem on pseudo-convex domains: sufficient conditions, Acta Math., 142 (1979), 79-122. MR 0512213 (80d:32020)
  • [KM] Koszul, J.-L. and Malgrange, B. Sur certaines structures fibrés complexes, Arch. Math., 9 (1958), 102-109. MR 0131882 (24:A1729)
  • [Ma] Malgrange, B. Ideals of differentiable functions, Oxford University Press (1966). MR 0212575 (35:3446)
  • [Na] Nadel, A.M. Multiplier ideal sheaves and Kähler-Einstein metrics of positive scalar curvature, Ann. of Math., 132 (1990), 549-596. MR 1078269 (92d:32038)
  • [NS] Narasimhan, M.S. and Seshadri, C.S. Stable and unitary vector bundles on compact Riemann surfaces, Ann. of Math., 82 (1965), 540-567.MR 0184252 (32:1725)
  • [NN] Newlander, A. and Nirenberg, L. Complex analytic co-ordinates in almost complex manifolds, Ann. of Math., 65 (1957), 391-404. MR 0088770 (19:577a)
  • [Pa] Pali, N. Faisceaux $ \overline{\partial}$-cohérents sure les variétés complexes, preprint, arXiv: math.AG/0301146 (2003).
  • [Si] Simpson, C.T. Constructing variations of Hodge structure using Yang-Mills theory and applications to uniformization, J. Amer. Math. Soc. (4), 1 (1988), 867-918. MR 0944577 (90e:58026)
  • [S1] Siu, Y.-T. Analyticity of sets associated to Lelong numbers and the extension of closed positive currents, Invent. Math., 27 (1974), 53-156.MR 0352516 (50:5003)
  • [S2] Siu, Y.-T. Lectures on Hermitian-Einstein metrics for stable bundles and Kähler-Einstein metrics, Birkhäuser Verlag, Basel (1987).MR 0904673 (89d:32020)
  • [S3] Siu, Y.-T. An effective Matsusaka big theorem, Ann. Inst. Fourier, 43 (1993), 1387-1405.MR 1275204 (95f:32035)
  • [S4] Siu, Y.-T. Effective very ampleness, Invent. Math., 124 (1996), 563-571.MR 1369428 (97a:32036)
  • [S5] Siu, Y.-T. Multiplier ideal sheaves in algebraic and complex geometry, Samuel Eilenberg Lectures at Columbia University (2002), unpublished.
  • [Sk] Skoda, H. Sous-ensembles analytiques d'ordre fini ou infini dans $ \mathbf{C}^n$, Bull. Soc. Math. France, 100 (1972), 353-408. MR 0352517 (50:5004)
  • [Uh] Uhlenbeck, K.K. Connections with $ L^p$ bounds on curvature, Comm. Math. Phys., 83 (1982), 31-42. MR 0648356 (83e:53035)
  • [UY] Uhlenbeck, K.K. and Yau, S.T. The existence of Hermitian Yang-Mills connections on stable bundles over Kähler manifolds, Comm. Pure & Applied Math., 36 (1986), 257-293. MR 0861491 (88i:58154)
  • [We] Weinkove, B. The J-flow, the Mabuchi energy, the Yang-Mills flow and multiplier ideal sheaves, Ph.D. thesis, Columbia University, 2004.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C07

Retrieve articles in all journals with MSC (2000): 53C07

Additional Information

Ben Weinkove
Affiliation: Department of Mathematics, Harvard University, Cambridge, Massachusetts 02138

Received by editor(s): January 18, 2005
Published electronically: October 16, 2006
Additional Notes: This work was carried out while the author was a Ph.D. student at Columbia University, supported by a graduate fellowship.
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society